tsunun

Projects

When Bodies Talk (Cuando los Cuerpos Hablan)

When Bodies Talk (Cuando los Cuerpos Hablan)

0.00

Documentary 90 minutes

Available: Worldwide

Add To Cart

Synopsis

Florencia is a happily married Argentine woman, mother of two children, Nina of 10 and Vicente of 7. Following the recommendation of her obstetrician after giving birth to Vicente, she chooses the non-hormonal IUD as her contraceptive method.

After months of an spiraling set of physical and emotional symptoms, she decides to look for answers in the internet. This becomes the first step of a long odyssey that unravels a reality that she would have never imagined. Empowered by thousands of women that share their urgent stories in the blog that Florencia created to share her own experience, she starts an extensive investigation around the world, meeting key experts and academics, as well as some of those women, in order to unveil a global dilemma around female contraception.

TESTIMONIALS

Jessica - USA

…I had my copper IUD removed two months ago and I am only now starting to feel normal again. I suffered from anxiety, depression, brain fog, insomnia, heart palpitations, tingling... It's so important to get the word out there so this doesn't happen to other girls…

AMY - USA

Hysterectomy due to Copper 7…..As soon as it was inserted I began to have vertigo, chronic fatigue, felt sick all the time and in constant pain. The Dr. told me it was NOT the device, but me, he convinced to give it time to 'adjust' and let it 'settle' into my body and do it's 'thing'. I felt like I had a knife in pelvis, at other times like there was a fire in my pelvis. I actually got rashes that they refused to discuss that I felt were realted to the device and the Dr's denied it after demanding several time that it be removed it was. It did NOT come out as easily as I was originally told of what it says in my health records. … For days I was in constant pain and from them on I had constant breakthrough bleeding, periods for no reason and the cramping associated with my periods were beyond the norm. No one would listen to me. I went on to have two children but the pregnancies were hard. After my 2nd Son the problems worsened and my Gyn grew agitated, had no time for me and suddenly came up with the cure for all 'endrometreosis'. …I don't understand why this product is still on the market. It has destroyed me as a woman.

Shani - USA

My husband is in the military and he was to be deployed overseas. We already had 4 children very close together and I was so afraid of getting pregnant before he left. … After consulting with my doctor and being told the copper IUD …Looking back now I truly believe a 5th baby would have been easier than what I went through. My symptoms didn't show up until between 6 months and a year. I didn't connect the problems to my IUD until I'd had it 3 years. Here is what I experienced in about this order: Chronic fatigue, Weight gain (40lbs), Massive hair loss, Random rashes , Food allergies/intolerance IBS, Brittle nails, Heavy bleeding , 10 day periods, Anxiety (could hardly drive), Depression (would cry all the time over nothing) , PMS, Brain fog, Joint pain (hips, knees, wrists, shoulders) , Fibromyalgia (upper arms and upper legs) I wanted to die...... When I finally realized it was my Copper IUD after extensive research and finding a forum online with 3000 other women who had my exact same symptoms, I knew it had to come out…There are so many women out there hurting mentally and physically and they don’t know why. …

Wenna - UK

I had a cooper IUD put in back in october 2011 due to a new relationship I ended up with monthly migraines, vomiting and exceptionally heavy and long periods which would have me in bed for 3 days every month … paranoia, anxiety, depression, insomnia, racing thoughts, inability to concentrate and complete and utter apathy…

Corie - Suiza

I live in Switzerland and I removed the IUD for 3 weeks after 5 years with him. I felt better last week better morale and energy but this week (ovulation approach) is not the best. I hope that I will wake up from this bad dream and that it is the IUD that caused it to me. My symptoms are: depression, anxiety, constant stress that I saw no cause, hair became horrible (soft, dull end and have no life and I lose a lot). Skin grainy and dull face and I have sensitive eyes that burn and sting at times. Irritability of course and nervousness. Here, I hope to find my old self with my joy of living. It makes me feel good not to be alone in this case and to see things evolve towards the best after the withdrawal ...

Monina - Colombia

... I put on the copper IUD with which I immediately began to notice the symptoms of increased flow, very strong cramps, fatigue and others, but what affects me most are the changes in the emotional state. Now that I read everything that you are saying, I find an explanation of what is affecting me. The same thing happened to me, when I noticed that I am depressed most of the month ... I am overwhelmed by feelings of sadness, uncontrollable crying and a frightful bad character, so much that my family has been very affected. A week ago I made the decision to withdraw it and now I have no doubt that this is what is affecting me.

María - Spain

Hello from Spain, I am one of the most affected, 2 years looking for solutions to all the problems that nobody related together, hair loss, weight gain, the liver did not work well, problems with very low vitamin D, lack of libido, psychological problems: I was in psychologists and bach flower treatment thinking they were something else, and thanks to a nutritionist who advised me to perform mineral analysis on the hair ... and knew how to unite all my clinical picture and advised me to remove it as, 1 week ago about it ...

Carmela - Spain, Valencia

I put the copper Diu in 2017. My gynecologist told me that I would bleed during my menstrual periods a little more. I had the rule like two weeks a month, it seemed like I was going to bleed ... I had tension on my floor and I was always with a headache. ... after a while, I decided to take it off because he was not letting me make my normal life. When I took it away, August 1, the rule disappeared. From there my hair falls a lot. ... I began to be afraid of being alone, I cried day and night, I went through 3 psychologists who did not help me, they told me it was depression and they told me that I had to go to psychiatrists ... I went to get a mineral test. In the analysis came the decompensation that my body was suffering, almost all my minerals were well below normal and heavy metals in excess. I've been treated for a month and my life is starting to be what it was.

Claudia - CHILE

I tell you about myself, I am a gynecologist, Chilean, and I had a great and terrible opening of eyes before everything you spread and that I have also found in many places. Needless to say that in the career and specialty nobody teaches you anything about this. ... First it was hair loss ... I started to question if it would not be the IUD. As everyone, I had been taught that the action was only local and that there was no systemic action then Levonorgestrel, however androgenic, should not have androgenizing effects. But I remembered that in classes we were taught that in 30% of women inhibited ovulation, and I questioned that if it inhibited ovulation and did not provide estrogen like pills ... should not then in some women cause hypoestrogenism? And probably levonorgestrel if it absorbed more than they said and if it caused systemic effects. So I started my search very similar to yours ... .. Well, after my searches and to find so much information and cases, I could also relate quite important anxiety and anxiety problems that I have had, and that I have attributed to other circumstances of my life ... but that are probably also caused by the IUD. I remember many times feeling "not like myself" and having told a friend more than once ... What I find frightening is, first, the ignorance of all of us gynecologists in this regard. The little importance that is given to the quality of life of women and only give it to the practical aspect: "that is not pregnant" ....

Sabrina - URUGUAY

... My story with the IUD is how many of many ... My personality, spirit and psyches were deteriorating day by day, attached to physical pain, I noticed it, my partner noticed it, my friends and family noticed it ...
Now I just try to remember what it was like: an optimist, cheerful, smiling ... That deteriorated day by day and instead appeared: acne, anemia and its corresponding physical consequences, hair loss, nail spots, I have a dream totally changed, from being anxious to totally discouraged and carefree, I could not concentrate when studying, buzzing in ears, anger without motives or my own personality, in short I am totally changing my mood, my body is more sensitive emotionally and physically ...